Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jun 21, 2021, 12:30 PM EDT for Menifee County, Montgomery County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 12:30 PM EDT (16:30 UTC)
- Expired
- Jun 21, 2021, 1:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
Counties Menifee County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted.
776
WWUS83 KJKL 211630
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
1230 PM EDT Mon Jun 21 2021
KYZ050-051-060-211700-
Montgomery-Menifee-Bath-
1230 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...SOUTHEASTERN BATH
AND CENTRAL MENIFEE COUNTIES...
At 1228 PM EDT, a strong thunderstorm was located over Klondike, or
near Mount Sterling, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mount Sterling, Owingsville, Frenchburg, Marshall, Jeffersonville,
Camargo, Salt Lick, Clay Lick, Means, Levee, Preston, Cornwell,
Rothwell, Walkers Crossing, Olympia Springs, Cedar Groves, Coons
Station, Stepstone, Bean and Bourbon Furnace.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3814 8356 3793 8353 3792 8392 3793 8397
3808 8405 3815 8362 3812 8360 3815 8357
TIME...MOT...LOC 1628Z 262DEG 30KT 3799 8397
$$
DJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 11:04 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 21, 11:04 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 1104 AM EDT Mon Jun 21 2021 .UPDATE... Issued at 1104 AM EDT MON JUN 21 2021 There looks to be an old outflow boundary moving into the region this morning and this is already sparking off a few showers and perhaps eventually a thunderstorm or two. We will see shower and thunderstorm chances increasing through the day, as a cold front and trough axis drop into the Ohio Valley. It still looks like damaging winds and flash flooding will be the primary risks today. Updated grids to reflect the latest obs and trends. UPDATE Issued at 730 AM EDT MON JUN 21 2021 Made a few tweaks to the precipitation probability forecast for today, but nothing that would warrant issuing a new zone forecast text product. The latest obs were also ingested into the forecast grids to establish new trends. && .SHORT TERM...(Today through Tuesday) Issued at 425 AM EDT MON JUN 21 2021 The primary forecast concern in the short term will the potential for showers and thunderstorms today and tonight and any severe weather potential. A strong cold front is still forecast to move through the region later today and tonight. With a good supply of low level moist and unstable air in place across eastern Kentucky, we can expect widespread showers and storms to fire up and affect the area this afternoon, this evening, and part of tonight. Their is still a slight chance of severe weather later today into early this evening, as the cold front cold moves through. Even with a strong trigger and loads of instability and moisture, one limiting factor for more widespread severe weather still remains, strong winds aloft. That being said, the atmosphere will definitely be supportive for thunderstorm activity this afternoon and this evening, and a few storms could produce hail, strong winds, frequent cloud to ground lightning, and heavy rainfall that could lead to localized flooding. We will continue to monitor severe weather potential through out the morning, and will update the forecast as needed should severe potential increase at any time. Showers and storms will continue overnight, with mainly showers ongoing early Tuesday morning. The rain will continue on Tuesday across the area, but will gradually taper off from west to east through out the day, and should be out of eastern Kentucky by early Tuesday evening. Winds will be strong and gusty early today into this afternoon, with southwesterly flow of 10 to 15 mph and gusts of up to 25 mph expected at times. Temperatures will be extremely warm again today, as southerly to southwesterly flow continues to dominate. The mercury is forecast to max out in the upper 80s for most locations later today. Once the front moves through overnight, we will see a dramatic change in temperatures, as a cool Canadian air mass filters into the region behind the departing cold front and winds shift to the northwest. This influx of cooler air will lead to lows in the upper 50s for tonight. Tuesday will be much cooler than today, with highs in the lower 70s expected. .LONG TERM...(Tuesday night through Sunday) Issued at 427 AM EDT MON JUN 21 2021 An unseasonably cool/dry air mass will be in place over the region at the start of the period, with surface high pressure passing through beneath an eastern CONUS upper trough. The high will migrate eastward as we move through the latter part of the work week, and warm air advection will work to bring more typical temperatures back. At the same time, the upper level trough will weaken as ridging tries to build east from the southern plains and Rockies. However, another upper trough dropping into the north central CONUS will flatten any eastward progress of the ridge and support another cold front to advance southeast toward us at the end of the week. Low level flow ahead of the front will carry gulf moisture back into our region from the southwest. The upper trough is expected to linger over the central CONUS, with the surface front stalling to our northwest as it becomes strung out SW/NE parallel to the upper level flow. With ample moisture and upper level support for precip under the east side of the upper trough, we may be in for a prolonged threat of wet weather. Exactly where it sets up will in the end depend on the positioning of the front and the upper trough, which being nearly a week out, still is somewhat uncertain. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) ISSUED AT 730 AM EDT MON JUN 21 2021 Showers and storms will begin moving into the forecast area late this morning or early this afternoon, as a cold front moves towards us. The rain should become widespread by this afternoon, and will remain that way well into the overnight hours, as the cold front advances eastward through the area. A few storms late this afternoon into early this evening may produce hail, strong winds, frequent lightning, and locally heavy rainfall. In general, winds should be out of the south or southwest most of the day, and will shift to the west, northwest, and then north behind the front. Winds early today may reach 10 to 15 mph with gusts of up to 25 mph possible at times, but should decrease to 8KTs after the front moves through tonight. VFR conditions will prevail until the showers and storms begin moving through. After that, MVFR to IFR conditions may occur from time to time with the stronger showers or storms due to heavy rain, gusty winds and increasing low level cloudiness. The rain will last through Tuesday morning before gradually tapering off and exiting the area late in the day. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DJ SHORT TERM...AR LONG TERM...HAL AVIATION...AR
Hazardous weather outlook, Jun 21, 4:35 AM EDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 435 AM EDT Mon Jun 21 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 435 AM EDT Mon Jun 21 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. There is a good chance for thunderstorms today, especially this afternoon and this evening. Some of the storms may produce hail, strong wind gusts, and frequent cloud to ground lightning. Torrential downpours could lead to localized flooding. A few storms will also be possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible at times Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested later today. AR/HAL
In the hours before
Special weather statement, Jun 21, 12:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1230 PM EDT Mon Jun 21 2021
KYZ050-051-060-211700-
Montgomery-Menifee-Bath-
1230 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...SOUTHEASTERN BATH
AND CENTRAL MENIFEE COUNTIES...
At 1228 PM EDT, a strong thunderstorm was located over Klondike, or
near Mount Sterling, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mount Sterling, Owingsville, Frenchburg, Marshall, Jeffersonville,
Camargo, Salt Lick, Clay Lick, Means, Levee, Preston, Cornwell,
Rothwell, Walkers Crossing, Olympia Springs, Cedar Groves, Coons
Station, Stepstone, Bean and Bourbon Furnace.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3814 8356 3793 8353 3792 8392 3793 8397
3808 8405 3815 8362 3812 8360 3815 8357
TIME...MOT...LOC 1628Z 262DEG 30KT 3799 8397
DJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:34 PM EDT | Special Weather Statement | JKL | Jackson | 26 min |
| Jun 21, 12:55 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jun 21, 1:01 PM EDT | Special Weather Statement | JKL | Martin | 29 min |
| Jun 21, 1:14 PM EDT | Special Weather Statement | JKL | Knott | 16 min |
| Jun 21, 1:16 PM EDT | Special Weather Statement | JKL | Montgomery | 29 min |
| Jun 21, 1:22 PM EDT | Special Weather Statement | JKL | Menifee | 23 min |
| Jun 21, 1:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 34 min |
| Jun 21, 1:35 PM EDT | Special Weather Statement | JKL | Wolfe | 25 min |
| Jun 21, 1:38 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Powell | 37 min |
| Jun 21, 1:45 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 30 min |
| Jun 21, 1:58 PM EDT | Special Weather Statement | JKL | Wolfe | 32 min |
| Jun 21, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Rowan, Wolfe | 37 min |
| Jun 21, 2:10 PM EDT | Special Weather Statement | JKL | Martin | 35 min |
| Jun 21, 2:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 34 min |
| Jun 21, 2:33 PM EDT | Special Weather Statement | JKL | Elliott | 27 min |
| Jun 21, 2:39 PM EDT | Special Weather Statement | JKL | Rockcastle | 36 min |
| Jun 21, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 32 min |
| Jun 21, 2:49 PM EDT | Special Weather Statement | JKL | Estill | 26 min |
| Jun 21, 2:51 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 24 min |
| Jun 21, 2:52 PM EDT | Areal Flood Advisory | JKL | Estill, Menifee, Montgomery, Morgan, Powell, Wolfe | 3 hr |
| Jun 21, 2:57 PM EDT | Special Weather Statement | JKL | Jackson | 33 min |
| Jun 21, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Menifee, Montgomery, Morgan and 2 more | 30 min |
| Jun 21, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 35 min |
| Jun 21, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 23 min |
| Jun 21, 3:29 PM EDT | Special Weather Statement | JKL | Wolfe | 31 min |
| Jun 21, 3:41 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 34 min |
| Jun 21, 3:46 PM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Jun 21, 3:47 PM EDT | Special Weather Statement | JKL | Wayne | 43 min |
| Jun 21, 3:51 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 24 min |
| Jun 21, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| Jun 21, 4:06 PM EDT | Special Weather Statement | JKL | Magoffin | 24 min |
| Jun 21, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 37 min |
| Jun 21, 4:18 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 27 min |
| Jun 21, 4:23 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 37 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 32 min |
| Jun 21, 4:29 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 3 hr |
| Jun 21, 4:30 PM EDT | Special Weather Statement | JKL | Knott, Perry | 30 min |
| Jun 21, 4:34 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle | 26 min |
| Jun 21, 4:42 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 48 min |
| Jun 21, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 33 min |
| Jun 21, 4:51 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin | 3 hr |
| Jun 21, 4:53 PM EDT | Special Weather Statement | JKL | Leslie | 37 min |
| Jun 21, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 39 min |
| Jun 21, 5:00 PM EDT | Special Weather Statement | JKL | Knott | 30 min |
| Jun 21, 5:01 PM EDT | Special Weather Statement | JKL | Wayne | 29 min |
| Jun 21, 5:04 PM EDT | Special Weather Statement | JKL | Bell, Knox, Whitley | 41 min |
| Jun 21, 5:12 PM EDT | Special Weather Statement | JKL | Pike | 33 min |
| Jun 21, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 43 min |
| Jun 21, 5:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Whitley | 50 min |
| Jun 21, 5:28 PM EDT | Special Weather Statement | JKL | Leslie | 17 min |
| Jun 21, 5:34 PM EDT | Special Weather Statement | JKL | Clay | 26 min |
| Jun 21, 5:49 PM EDT | Special Weather Statement | JKL | Whitley | 41 min |
| Jun 21, 5:52 PM EDT | Special Weather Statement | JKL | Harlan | 38 min |
| Jun 21, 6:10 PM EDT | Special Weather Statement | JKL | Leslie | 50 min |
| Jun 21, 6:15 PM EDT | Special Weather Statement | JKL | Bell | 45 min |
| Jun 21, 6:32 PM EDT | Special Weather Statement | JKL | Letcher | 43 min |
| Jun 21, 6:34 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 41 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.